Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Seroquel Sugarpuss

Posted by Laree on January 18, 2004, at 16:28:02

In reply to Seroquel, posted by Sugarpuss on January 17, 2004, at 13:04:54


> So far I've tried Ambien (made me feel trippy and put me to sleep...)
--I, too, am a bad insomniac & have been on Ambien a few times. It made me trippy too & has been the only drug i've ever really had an "addiction-like" prob. with. Had to discontinue. I was staying up for hours on doses of 40 mgs./night and doing whacked out stuff and experiencing what I call "Ambien amnesia" the next day. Scary stuff.

>...trazadone (I hate the way it makes me feel)
--Me too. It made my body feel exhausted and nearly paralyzed and my mind race--& I already have hyperactivity of thoughts!! only took this for a few nights before i said SCREW IT, it's def. not for me!


>Restoril (I'm on Klonopin so that stuff did NOTHING to me at all, perhaps if I weren't so benzo-tolerant it would have worked, who knows).
--I have taken many benzos, and recently Serax, which I think I've read works similarly to Restoril...it usually took over an hour to work if it worked at all for me. I took Klonopin last year, but remember having Ambien at the same time or some other sleep med on top of it normally for it to work...


>...diphenhydramine
--I take this every night anymore. It takes a long time and a lot of it to have an effect on me.


> #1 - Side effects. I have a panic disorder, I'm seriously emetophobic, and I'm something of a hypochondriac, so side effects freak me out. Some don't bother me, but I'm particularly bothered by nausea/vomiting, weight gain, and/or sexual dysfunction. Does Seroquel have any of these side effects (or others)?
--I am also part hypodchondriac I think, and have had eating disorders in years past & ulcer/reflux disorder and tend to have a sensitive stomach, so i have intense fear of "weight gain" side effect and also nausea. About a year ago I was given samples of Seroquel for insomnia. I think it makes me retain water, although i'm not sure why, and it makes me hungry. My pdoc claimed it was a "weight neutral" drug but I had read up on it and had little trust. Still, feeling pretty desperate, I took about 25-50 mg./night to start and experienced terrible hangovers the next night. But...it really worked. I couldn't even FIGHT sleep about 20-30 min. after taking it, and to me that was a beautiful thing most nights. Still, I hated the way it made me feel sort of "out of it", unbalanced physically at times, and DEFINITELY fatigued the next day. I was also preoccupied with any prospect of weight gain having gotten over a bad bout with anorexia a year prior. I stopped taking it a month or 2 later and have only used on a completely desperate basis (had many sample packets left over) since.


>I guess I also want to know if this is the kind of med that's going to make me feel like shit, or have me wake up feeling like shit, etc., and if so, do these effects go away eventually? How long?
--These side effects never went away for me, only lessened a bit on lower doses. in fact, i might venture to say they got worse, namely with sequentially nightly use.
>
> #2 - Drug interactions. The only other medication I take every day is Klonopin (usually 2-2.5mg a day, but sometimes more, although never more than 4-5mg) and I'm assuming the two aren't unsafe to combine as the same doctor prescribed them both and even said that I could take an extra Klonopin at night WITH the Seroquel if necessary, but it would still be nice to hear from others, because "it won't kill you" doesn't mean "it won't suck", unfortunately.
--I think I used the 2 together (rarely), but neither at high doses.

>I also use Vicodin and various other painkillers fairly often (for upcoming tooth/jaw surgery). I'm wondering if that's an unsafe combination or if it's okay, or if I should just be sure to put a certain number of hours between taking the two, etc.
--I am on Vicodin and have been on other narcotic painkillers and have never had a problem between the 2, but that doesn't mean you won't/wouldn't...

>(Although I've heard that Seroquel is a good "come-down" pill for speed/coke/e.)
--Ha! not for me! sure, it may zap any sleeplessness, but it makes my heart beat faster when my pulse is already at an elevated speed from Adderall...i've found that benzos or even dipenhydramine is better for that kind of thing!

>Also, if these are dangerous combinations, I'm curious as to why (I'm just a curious girl...)
--I don't do illicit street drugs, but I'm sure there are. I've taken numerous scheduled rx drugs & have found this one to be VERY HEAVY. I think it has the potential to be really dangerous and don't like taking it. I ALWAYS worry afterwards when I take it...risks of SERIOUS neurological problems such as Tardive Dyskensia, etc., scare the shit out of me...

> #3 - Diphenhydramine... at first 50mg a night and now I'm up to 150-200mg a night to sleep (I only take pills that contain ONLY diphenhydramine; I know that taking large/unnecessary doses of medications with acetaminophen or the like in them can cause problems). So far I've never had any ill effects from it...>
--Me neither. I have found it to be a mild and good drug for insomnia but have had to take ever-increasing doses for it to work as well.

> #4 - Tolerance. I know with many medications, you grow quickly adjusted to them and need to raise your dosage in order for it to be effective...Does anyone know how tolerance works with Seroquel?
--I'd usually have to bump from 25 mg.-50 mg. within a week or 2, and a week from that, 100 mg., and so on...
>
> #5 - Duration. How long does it generally take to kick in, and how long does it keep you asleep?
--I took 100 mg. of Seroquel out of complete desperation for sleep last night. I am still feeling the ill-effects from it (horrible fatigue, feeling 'out of it', unmotivated, dumbed-down, etc.) I fell asleep around 8:30 p.m. and slept until about 2 p.m. today, only waking up for a few min. in-between, once because my phone rang and once b/c i really had to pee but fell asleep just about instantly afterwards. I STILL woke up feeling physically drained and fatigued, and prob. only because a loud-speaker announcement came on in my bldg.! This shit is potent, I'm telling you!!! And that is NOT always a good thing, trust me. It can be scary and almost disabling. I rarely wake up to my loud alarm clock the morning after taking it (or to my roommate's being up and around) even at doses of 50 mg. or less usually.

Good luck & BE VERY CAREFUL!
--L.



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Laree thread:302023
URL: http://www.dr-bob.org/babble/20040118/msgs/302384.html